Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 13, 2007, 5:58 PM EDT for Grafton County, New Hampshire. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2007, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 13, 2007, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:55 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 355 PM EDT FRI JUL 13 2007 .SYNOPSIS... A SUCCESSION OF WEATHER SYSTEMS WILL TRAVERSE THE REGION OVER THE NEXT SEVEN DAYS. A WEAK DISTURBANCE WILL SLIDE ACROSS NORTHERN NEW ENGLAND THIS EVENING...WITH THUNDERSTORMS DIMINISHING AFTER DARK. A RIDGE OF HIGH PRESSURE FOLLOWS ON SATURDAY...THEN ANOTHER FRONTAL SYSTEM CROSSES THE REGION SUNDAY. ANOTHER RIDGE OF HIGH PRESSURE ON MONDAY WILL BE FOLLOWED BY A COLD FRONT ON TUESDAY. RIDGE OF HIGH PRESSURE WILL BUILD ACROSS REGION WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... COOL UPPER TROUGH AND ASSOCIATED SURFACE FRONT TO MOVE EAST OF THE AREA THIS EVENING...WITH ISOLATED EVENING THUNDERSTORMS STILL CAPABLE OF PRODUCING DAMAGING WINDS. OTHERWISE CLEARING OVERNIGHT IS EXPECTED WITH WEAK HIGH PRESSURE SWIFTLY MOVING IN. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... NEXT UPSTREAM SYSTEM BEGINS APPROACHING THE REGION SATURDAY AFTERNOON...WITH A WARM FRONT JUST WEST OF NEW ENGLAND BY EARLY SATURDAY EVENING. EXPECT INCREASING CLOUDS SATURDAY AFTERNOON FROM WEST TO EAST IN ADVANCE OF THE APPROACHING WARM FRONT. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE FAST NORTHERN STREAM REMAINS THE MAIN INFLUENCE FOR THE LONGER TERM...AS SHORT WAVES DROP SOUTHEAST ACROSS NORTHERN NEW ENGLAND EVERY 36 TO 48 HOURS. EACH SHORT WAVE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS. SINCE THE FORECAST AREA WILL REMAIN NEAR THE SOUTHERN BOUNDARY OF THE NORTHERN STREAM...THUNDERSTORMS SUNDAY AND TUESDAY MAY HAVE ACCESS TO ENOUGH INSTABILITY TO BECOME STRONG OR SEVERE. THE PATTERN REMAINS MORE OR LESS IN PLACE THROUGH THE END OF NEXT WEEK. THE GFS IS MUCH FASTER BREAKING THE PATTERN AS THE BLOCKING IN NORTHERN ASIA RETREATS. THE ECMWF IS MUCH SLOWER WITH THE BREAK... AND GIVEN THE STABILITY OF THE PATTERN SO FAR...THIS MAY BE CLOSER TO THE TRUTH...AND THE PATTERN MAY LAST THROUGH THE END OF THE MONTH. MODELS BRING THE WARM FRONT THROUGH THE FORECAST AREA SATURDAY NIGHT. GIVEN THE TIME OF YEAR...AND THE LACK OF A STABLE BOUNDARY LAYER AHEAD OF IT...THE WARM FRONT SHOULD GET THROUGH...POSSIBLY GET HUNG UP ACROSS THE MID COAST. THE SHOWER CHANCES HAVE BEEN GRADUATED FROM NORTH TO SOUTH...WHICH IS TYPICAL FOR THIS TYPE OF PATTERN. THUNDER WAS ALSO MENTION AS MODEL SOUNDINGS CONTINUE TO SHOW ELEVATED CONVECTION. FOG WAS MENTIONED NEAR THE COAST...AND COULD BE MORE WIDESPREAD THAN CURRENTLY ADVERTISED...SHOULD THE ONSHORE FLOW BECOME STRONGER. THIS WOULD ALLOW WARMER DEW POINTS TO STREAM IN OVER THE COLDER SEA SURFACE. LOWS WERE PATTERNED AFTER THE WARMER NAM MOS NUMBERS...AS THE GFS SEEMED TOO COOL IN THE WARM AIR ADVECTION PATTERN. JUST HOW FAST THE CLOUDS BREAK IN THE WARM AIR ADVECTION SUNDAY WILL HAVE A GREAT DEAL TO DO WITH THE STRENGTH OF THE CONVECTION LATER SUNDAY MORNING INTO THE AFTERNOON. THE SOUTHERLY SURFACE FLOW AHEAD OF THE COLD FRONT WILL CREATE STRONG TURNING IN THE LOWER LEVELS OF THE ATMOSPHERE. IN ADDITION...MODELS INDICATE MODERATE INSTABILITY JUST AHEAD OF THE FRONT. THE COMBINATION RAISES THE SPECTER OF SUPER CELLS FOR THE AFTERNOON HOURS ACROSS THE SOUTH. OF COURSE...THIS IS CONTINGENT ON INSTABILITY BEING IN PLACE. FOR NOW...NO ENHANCED WORDING HAS BEEN PLACED IN THE FORECAST...BUT LATER FORECASTS MAY HAVE TO ADDRESS THIS. A BLEND OF MOS NUMBERS WAS USED FOR HIGHS...AS THE AMOUNT OF SUN IS IN QUESTION. THE GFS IS MUCH MORE PROGRESSIVE WITH THE PASSAGE OF THE SURFACE FRONT SUNDAY EVENING THAN THE NAM. THE NAM SCENARIO SHOWS A WAVE DEVELOPING ON THE FRONT AS THE MID LEVEL FLOW GOES PARALLEL TO IT. THIS WOULD INCREASE THE CHANCE OF HEAVY RAIN NEAR THE FRONT AS PRECIPITABLE WATER VALUES STAY NEAR 2 INCHES. HAVE LEANED TOWARD THE MORE PROGRESSIVE GFS NUMBERS FOR NOW. LOWS WERE BASED ON A BLEND OF MOS NUMBERS. AFTER A DRY MONDAY...THE NEXT WARM FRONT IS SCHEDULED FOR MONDAY NIGHT...FOLLOWED BY A COLD FRONT TUESDAY. THE GFS IS MUCH FASTER WITH THE FRONT TUESDAY MORNING THAN PREVIOUS RUNS. THIS SEEMS UNLIKELY...AND WILL CONTINUE TO INDICATE THE FRONTAL PASSAGE IN THE AFTERNOON. THIS SITUATION LOOKS SIMILAR TO SUNDAY...SO THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS THIS DAY AS WELL. A TROUGH IN THE FLOW MAY BRING A FEW SHOWERS WEDNESDAY...FOLLOWED BY DRIER WEATHER FOR THE END OF NEXT WEEK. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR THIS EVENING EXCEPT IN ISOLATED THUNDERSTORMS. OTHERWISE VFR OVERNIGHT WITH NO RADIATION FOG EXPECTED. CONTINUED VFR CONDITIONS ON SATURDAY. THERE MAY BE A PERIOD OF IFR CONDITIONS FOR PWM...AUG AND POSSIBLY PSM SATURDAY NIGHT WITH THE MOIST AND WARMER FLOW OVER THE COLDER OCEAN. THIS WOULD BREAK BETWEEN 13Z AND 16Z SUNDAY. MVFR CONDITIONS ARE EXPECTED IN SHOWERS AND THUNDERSTORMS LATER SUNDAY. && .MARINE... SHORT TERM...SEAS BUILD ON SATURDAY IN RESPONSE TO INCREASING SOUTHERLY FLOW...BUT WILL REMAIN BELOW SMALL CRAFT CRITERIA. IN THE LONGER TERM...WINDS LOOK TO INCREASE TO JUST BELOW SMALL CRAFT LEVELS SATURDAY NIGHT BEHIND THE WARM FRONT. THE DEPTH OF THE MIXED LAYER STAYS LOW IN THE WARM AIR ADVECTION SUNDAY...BUT THERE MAY BE JUST ENOUGH MIXING FOR SMALL CRAFT WINDS AHEAD OF THE FRONT SUNDAY EVENING. SEAS SHOULD INCREASE TO SMALL CRAFT LEVELS SUNDAY MORNING IN THE INCREASINGLY FAVORABLE FETCH. THIS SHOULD CONTINUE INTO SUNDAY EVENING BEFORE DROPPING BACK BELOW 5 FEET MONDAY MORNING. AFTER THIS...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS INTO WEDNESDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR AND SHORT TERM...ST.JEAN LONG TERM...HAYES
Hazardous weather outlook, Jul 13, 11:14 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1114 AM EDT FRI JUL 13 2007 MEZ007>009-012>014-NHZ001>004-141515- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 1114 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ150-170-MEZ018>028-NHZ005>010-013-014-141515- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1114 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 5:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 501 PM EDT FRI JUL 13 2007 MEZ008-013-132145- NORTHERN FRANKLIN-SOUTHERN FRANKLIN- 501 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 545 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF WELD...OR ABOUT 11 MILES WEST OF FARMINGTON...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WELD...TEMPLE... FARMINGTON...AVON...STRONG AND NEW VINEYARD THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jul 13, 5:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 511 PM EDT FRI JUL 13 2007 MEZ012-013-132215- SOUTHERN FRANKLIN-SOUTHERN OXFORD- 511 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 615 PM EDT... AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 7 MILES SOUTH OF RUMFORD...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST PARIS... SUMNER...MILTON...HARTFORD...RUMFORD...MEXICO...CANTON...PERU... DIXFIELD AND JAY THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jul 13, 5:16 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 516 PM EDT FRI JUL 13 2007 NHZ003-005-132215- NORTHERN GRAFTON-SOUTHERN GRAFTON- 516 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 615 PM EDT... AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF LYME...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LYME...PIERMONT...HAVERHILL...WENTWORTH...WOODSVILLE...WARREN... WOODSTOCK...LINCOLN...LANDAFF CENTER AND EASTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jul 13, 5:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 530 PM EDT FRI JUL 13 2007 MEZ009-014-132215- CENTRAL SOMERSET-SOUTHERN SOMERSET- 530 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 615 PM EDT... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF EMBDEN...OR ABOUT 12 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOLON...MOSCOW... EMBDEN...BINGHAM AND BRIGHTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jul 13, 5:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 541 PM EDT FRI JUL 13 2007 NHZ003-005-132245- NORTHERN GRAFTON-SOUTHERN GRAFTON- 541 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 645 PM EDT... AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF PIERMONT...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PIERMONT...HAVERHILL...WENTWORTH...WARREN...THORNTON...WOODSTOCK... LINCOLN AND WATERVILLE VALLEY THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jul 13, 5:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 551 PM EDT FRI JUL 13 2007 MEZ022-132230- INTERIOR WALDO- 551 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 630 PM EDT... AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER UNITY...OR ABOUT 4 MILES WEST OF THORNDIKE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNITY...FREEDOM...THORNDIKE AND TROY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS 45 MPH CAN BE EXPECTED. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 34 min |
| Jul 13, 6:12 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 33 min |
| Jul 13, 6:28 PM EDT | Special Marine Warning | GYX | 62 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.